Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Can Plan B cause spotting and blood clots in urine ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2324 Questions
Hi doc, I have a questions, first I am doing rubbing my mr p and her vags a week ago, and then she took a plan b one step after 21 hrs. There was nothing like spotting or bleeding that could be the side effects of plan b. However 2 days ago which is 1 week after she took plan b,I began to finger her and an hour later there was blood on her underwear, I was thinking this is maybe due to scratch from my nails?however she said that she didn't feel hurt or anything.Then on the next day there was nothing, so I think it was fine,but the day after that she have a little amount of blood clot when she pees..what is this mean?is this side effect of plan b?or what?
Posted Tue, 24 Apr 2012 in Birth Control
Answered by Dr. Robert Galamaga 9 minutes later
Hi ,

Thank you for your query.

It is most likely that the small amount of bleeding that you have observed is from a bit of trauma to the cervix or vaginal walls. At times vigorous fingering or sex may trigger this. It usually will resolve completely in 3 to 5 days.

Plan B could also cause a small amount of spotting which comes from shedding of the uterine lining which could last a few days.

I would ask you to observe for next 3 to 5 days and if it resolves then no need for followup. If bleeding persists or worsens or she develops pain or cramping then you should take her to a gynecologist.

I hope I have adequately answered your query. I am available for your followups.
Above answer was peer-reviewed by
Follow-up: Can Plan B cause spotting and blood clots in urine ? 2 hours later
So you think the blood that is on her underwear is due because scratch of my nails?or plan b side effects?
Then the blood clot on her pees is trauma because of vigorous fingering?however why the second day after I finger her, there is no blood?until the next day when she urinate then there is blood clot on her pees? Do you think it is dangerous?she didn't feel any pain or anything..
She only get the blood clot on her pees once today..
Plan b can cause blood clotting in urines?I know plan b cause bleeding,but is the bleeding from urine?and how frequent the bleeding from plan b?once a day?
Is there any possiblity of cancer cervix?or any infection?or do you think this is plan b?please answer me with explanation..please make me sure of your explanation thank you
Answered by Dr. Robert Galamaga 10 minutes later

Thanks for follow up,

I don't think this is cancer or infection. When the lining of the uterus sheds there is blood during urination. This again may be related to the plan B. If you observe her for next 48 or 72 hours and bleeding continues then you should have her evaluated by a Gynecologist. I don't think this is XXXXXXX - let me reassure you of that.

I feel it is likely a combination of Plan B and possibly minor trauma to the cervix with your recent sexual activity. A short time of observation will tell. If bleeding continues she will need to have a comprehensive pelvic exam to evaluate for a source.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Can Plan B cause spotting and blood clots in urine ? 1 hour later
So there is blood during urination is cause by plan b?however what if the bleeding continues the next day?isn't this also cause by plan b?my gf only blood during urination once today and it also start today.Then I also look up for blood in urine is also not good?and most of all the blood is blood clot?what if there is no blood after today?but if there is blood shed during fingering?it can be dangerous?and my last question is, isn't that there is blood shed during sex or after sex if there is cancer cervix? Sorry but I need exact explanation of can u be so sure that this is not dangerous?
Follow-up: Can Plan B cause spotting and blood clots in urine ? 2 hours later
Please answer soon
Answered by Dr. Robert Galamaga 25 minutes later
Hello again.

I cannot emphasize enough the importance of waiting a few days to see if the bleeding resolves. Yes, certainly Plan B can cause some degree of bleeding. Blood in urine can be a sign of many things but at this point we have to consider this in the context of her recent use of the plan B. The blood is not likely from the urine but rather is spilled via the vagina during urination. If there is no bleeding after a couple of days but again during fingering or sex then I would recommend she have a comprehensive examination including a pelvic exam which would also evaluate the cervix. Bleeding after sex can be a sign of cervical inflammation or possibly a cervical cancer. I assume she has had her routine pelvic exams and if so this is not a concern at this point. Give it 48 hours and if in 48 hours you are still encountering bleeding or if there is any pain, cramping or discomfort then I recommend she see her physician. I am confident in this as I have had experience with patients with these types of symptoms on many occasions in the past. I understand you are quite concerned, and appropriately so.

I would again like to reassure you that most likely the bleeding will resolve and she will be back to enjoying good health soon.

I wish you all the best and I appreciate your query.
Above answer was peer-reviewed by
Follow-up: Can Plan B cause spotting and blood clots in urine ? 38 hours later
Hello doc, my gf bleed again today at 4am after she urinate, she wipe her vags and there is blood on it but only a little amount.. I am confuse, wether this is still due because of scratch?or this because of plan b side effects?what makes me confuse is why the blood after pees?and one more thing, can u explain to me symptoms of cancer cervix?is this possible to happen for 16-20 ages? How long should I wait for this to resolve?and do you think this really happen because my nails?or what? Thank you so much for your answer
Answered by Dr. Robert Galamaga 3 hours later
Hello. Cancer of the cervix in a female aged 16-20 would be extremely rare. Symptoms of cervical cancer are usually bleeding, or bleeding after intercourse, or pelvic pain sometimes. With urination - urine splashes along the side of the vagina. When she has some bleeding from plan B use - the urine mixes with some of the blood coming from the vagina which gives the appearance of blood in urine but it is blood coming from the shedding of uterine lining.

Again we have to take her symptoms in context of the recent use of Plan B. I think the most likely causes in order of likelihood of her bleeding are:
1) Plan B use 2) Local trauma to cervix with fingering or sex.

Recommendation: Wait 48 hours from right now. If bleeding is not resolved at that time - she should see her physician sooner. Regardless, she needs regular gyn exam anyway to make sure her pelvic organs are fine and to do screening cervical exam. Finally, if she has pain, cramping, fever, chills or unexplained nausea or vomiting - she should see her doctor sooner.

I hope I have provided good answers and reassurance to youregarding your concerns. I wish you all the best and good health.
Above answer was peer-reviewed by
Follow-up: Can Plan B cause spotting and blood clots in urine ? 3 days later
Hello doc, my gf had stop bleeding two days ago and then It start bleeding heavily today, which look like a period,however the period should be on 18, and now is still 12 april..I am wondering is this due to plan b? Or not?how to differs bleeding from plan b and menstruation? When I search on google, there is a case of heavy bleeding because of plan b that what makes me confuse. Is this the period come early because of plan b?or this is the heavy bleeding because of plan b? The heavy bleeding already last for 2 days..
Answered by Dr. Robert Galamaga 48 minutes later
Once again - the likely explanation of the bleeding with urination is that the urine dislodges some of the blood in the lower vagina as it splashes a bit from the urethra along the wall of the lower vagina and into the toilet. It is highly unlikely that she has blood originating from a urinary source such as kidney or bladder. This is uterine bleeding.

Her symptoms are an effect of the Plan B treatment. It is well known that the Plan B can cause a period to come even a week earlier than normal. Her normal cycle will likely resume in the next couple of menstrual periods. Let me reassure you again that we are dealing with effects of PlanB.

Finally, continue to observe how she is doing, make sure she continues to eat well and drinks plenty of fluids and if she develops significant pain or cramping that are much worse than she normally experiences with her periods then she should contact her physician.

Thank you for your query. I wish you all the best and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor